MAUDE Adverse Event Report: EPOCAL INC. EPOC HOST

EPOCAL INC. EPOC HOST
Catalog Number 10736387
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code Sudden Cardiac Death (2510)
Date of Event 07/02/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The customer stated that repeat testing was performed to confirm correct results and a corrected report was issued.Also stated was that the initial sample collected by the paramedics and run on the epoc matched the non-siemens lab analyzer results.Siemens requested t-files or any data files to be extracted from the instrument for investigation.None have been received to date.Until they have been received, only the performance specifications of the lot prior to manufacturing release have being requested.The cause of this event is unknown.
 
Event or Problem Description
The customer reported discrepant sodium and potassium results on one patient run on the epoc system twice and then compared to a non-siemens lab analyzer.The patient was transported to the hospital due to cardiac arrest.The patient had a history of electrolyte abnormalities.The patient later passed away on the same day, (b)(6) 2020.The customer stated they are not alleging that the epoc device attributed to the patient's demise.
 
Additional Manufacturer Narrative
Siemens has requested instrument logs from the customer, however the customer has not provided the requested data.The cause of the multiple discrepancies could not be determined from the information provided by the customer.A review of the in-house performance for the card lot used, lot: 10-20082-20, did not identify any product deficiencies.The failure rate of lot: 10-20082-20 is not showing an increased trend in the field, therefore there is no further evidence that the system or reagent cards are not performing as intended.It should be noted that sample contamination, iv line contamination, or sample handling error can all contribute to multiple result discrepancies.The cause of this event is unknown.

Brand Name
EPOC HOST
Common Device Name
EPOC
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA  K1G 3P5
MDR Report Key10315960
Report Number3002637618-2020-00038
Device Sequence Number16949456
Product Code CGL
UDI-Device Identifier00809708052898
UDI-Public00809708052898
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number10736387
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/12/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1